Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 36, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 27, 2017, 3:09 AM CDT. It took effect at May 27, 2017, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2017, 3:09 AM CDT (08:09 UTC)
- In effect from
- May 27, 2017, 12:00 PM CDT
- Expired
- May 27, 2017, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
380 WWUS84 KMAF 270809 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 309 AM CDT Sat May 27 2017 ...RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING THROUGH THIS EVENING FOR RELATIVE HUMIDITY OF 10 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF CULBERSON COUNTY... .Unseasonably warm temperatures and gusty downslope winds will send minimum humidities plummeting to below 10 percent resulting in very high to extreme Fire Danger. NMZ114-115-TXZ057-258-272030- /O.UPG.KMAF.FW.A.0027.170527T1700Z-170528T0300Z/ /O.NEW.KMAF.FW.W.0036.170527T1700Z-170528T0300Z/ Guadalupe Mountains-Southeast Plains- Van Horn and Highway 54 Corridor- 309 AM CDT Sat May 27 2017 /209 AM MDT Sat May 27 2017/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 10 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from noon CDT /11 AM MDT/ today to 10 PM CDT /9 PM MDT/ this evening. The Fire Weather Watch is no longer in effect. * HUMIDITY...5 to 9 percent. * WIND...West 15 to 25 mph in the plains, 25 to 35 mph and higher gusts in the Guadalupe Mountains. * FIRE DANGER...Very high to extreme. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stow trailer chains properly. Hold off on yard work or welding near dry vegetation. && $$
1 follow-up statement
730 WWUS84 KMAF 271926 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 226 PM CDT Sat May 27 2017 ...RED FLAG WARNING IS IN EFFECT THROUGH THIS EVENING FOR RELATIVE HUMIDITY OF 10 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF CULBERSON COUNTY... .Unseasonably warm temperatures and gusty downslope winds will send minimum humidities plummeting to below 10 percent resulting in very high to extreme Fire Danger. NMZ114-115-TXZ057-258-280300- /O.CON.KMAF.FW.W.0036.000000T0000Z-170528T0300Z/ Guadalupe Mountains-Southeast Plains- Van Horn and Highway 54 Corridor- 226 PM CDT Sat May 27 2017 /126 PM MDT Sat May 27 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 10 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER... * HUMIDITY...5 to 9 percent. * WIND...West 15 to 25 mph in the plains, 25 to 35 mph and higher gusts in the Guadalupe Mountains. * FIRE DANGER...Very high to extreme. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stow trailer chains properly. Hold off on yard work or welding near dry vegetation. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 27, 12:17 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 27, 12:17 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1217 AM CDT Sat May 27 2017
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Widespread VFR conditions thru the forecast. Sustained w wind
will increase to near 20kts by 18Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 99 65 82 60 / 0 10 30 20
Carlsbad 96 59 84 57 / 0 0 10 10
Dryden 99 72 88 66 / 10 30 40 50
Fort Stockton 98 67 82 61 / 10 20 30 30
Guadalupe Pass 86 58 76 54 / 0 0 10 20
Hobbs 92 57 81 54 / 0 10 10 10
Marfa 91 58 81 55 / 0 20 30 30
Midland Intl Airport 99 64 82 59 / 0 10 20 30
Odessa 98 64 82 59 / 0 10 20 20
Wink 98 63 85 60 / 0 10 20 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from 11 AM MDT Saturday through Saturday
evening for Guadalupe Mountains-Southeast Plains.
TX...Fire Weather Watch from noon CDT /11 AM MDT/ today through this
evening for Guadalupe Mountains-Van Horn and Highway 54
Corridor.
&&Hazardous weather outlook, May 26, 10:20 PM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Midland/Odessa TX 1020 PM CDT Fri May 26 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-280330- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 1020 PM CDT Fri May 26 2017 /920 PM MDT Fri May 26 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Critical fire weather conditions will be possible Saturday across Southeast New Mexico and most of Culberson County. A Fire Weather Watch is in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:20 PM CDT | High Wind Warning | MAF | 21 hr |
Nearby
Red Flag Warnings in Texas, 2017Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.